Hail, Hudspeth
- When
- July 7, 4:35 PM MST
- Where
- Hudspeth County, 0.52 mi ENE of Cornudas
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.783, -105.472
Deep moisture was in place over far West Texas with an upper level trough approaching from the west. Easterly surface winds combined with increasing southwest flow aloft provided deep shear to help to produce severe weather over Hudspeth County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
Deep moisture was in place over far West Texas with an upper level trough approaching from the west. Easterly surface winds combined with increasing southwest flow aloft provided deep shear to help to produce severe weather over Hudspeth County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 7, 1:01 PM MST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 201 PM MDT TUE JUL 7 2015 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WEST TEXAS WHILE AN UNSEASONABLY STRONG AND DEEP LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THIS WEATHER PATTERN WILL BRING MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO THE BORDERLAND THROUGH FRIDAY NIGHT. A FEW STORMS MAY PRODUCE HEAVY RAINFALLS AND CAUSE FLOODING. HIGH PRESSURE ALOFT WILL RESULT IN SEASONABLY WARM AND DRIER WEATHER THIS COMING WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION... A WEAK COLD FRONT PUSHED TO THE SOUTHWEST ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS EARLY THIS MORNING WITH LOW LEVEL EASTERLY WINDS PUSHING MOIST UNSTABLE AIR INTO THE REGION. EARLY THIS AFTERNOON CAPES WERE NEAR 1000 J/KG WITH PRECIPITABLE WATER AROUND 1.2 TO 1.4 INCHES. UPPER AIR DATA AND WATER VAPOR IMAGES ALSO INDICATE A MID LEVEL DRY SLOT IS INTRUDING ACROSS THE CWA WHILE A SHORT WAVE ALOFT IS CURRENTLY PASSING TO THE EAST. THESE FACTORS ARE INDUCING STRONG TO SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINS OVER NORTHERN PORTIONS OF THE CWA EARLY THIS AFTERNOON. EXPECT ACTIVITY TO INCREASE IN COVERAGE LATER THIS AFTERNOON AND TONIGHT AS SURFACE HEATING FURTHER DESTABILIZES THE AIR MASS WITH FORCING FROM UPPER WAVE AND OUTFLOWS INITIATING FURTHER UPDRAFTS. WEDNESDAY THROUGH FRIDAY UNSEASONABLY STRONG AND DEEP UPPER LOW WILL MOVE SLOWLY ACROSS CALIFORNIA INTO NEVADA WHILE DEEP HIGH PRESSURE EXTENDS THROUGH CENTRAL TEXAS. RESULTANT CIRCULATION WILL INCLUDE A DEEP SOUTHEAST TO SOUTHWEST FLOW WITH ABUNDANT MOISTURE TRANSPORT FROM BOTH THE GULF OF MEXICO AND GULF OF CALIFORNIA. DEWPOINTS WILL SUBSEQUENTLY REMAIN IN THE 50S AND LOWER 60S WHILE PRECIPITABLE WATER STAYS ELEVATED AROUND 1.2 TO 1.5 INCHES. IN ADDITION TO UPSLOPE FLOW NEAR HIGH TERRAIN LIFTING MECHANISMS WILL INCLUDE POSSIBLE WEAK EMBEDDED SHORT WAVES MOVING ACROSS THE REGION FROM THE SOUTHWEST PLUS WEAK SURFACE CONVERGENCE WILL EXIST FOR MUCH OF THE PERIOD VIA A SURFACE TROUGH. THUS EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLASH FLOODING THE PRIMARY WEATHER HAZARD. IN ADDITION MID LEVEL WINDS WILL INCREASE TO AROUND 30 KT AS UPPER LOW SLOWLY MOVES EAST SO RESULTANT WIND SHEAR MAY SUPPORT ISOLATED SEVERE THUNDERSTORMS AS WELL. AFTER FRIDAY UPPER RIDGE WILL EXPAND ACROSS THE SOUTHERN ROCKIES WHILE PRIMARY TROUGH AXIS REFORMS FURTHER WEST. EXPANSION OF RIDGE INDICATES SUBSIDENCE AND WARMER AIR ALOFT SPREADING ACROSS WEST TEXAS AND NEW MEXICO. CIRCULATION AROUND THE RIDGE WILL ALSO TEND TO SHUNT DEEPER MOISTURE AND EMBEDDED SHORT WAVES FURTHER WEST. THUS FOR THE COMING WEEKEND AND EARLY NEXT WEEK EXPECT MOSTLY DRY SEASONABLY WARM WEATHER WITH SHOWERS/THUNDERSTORMS MAINLY OCCURRING OVER THE HIGHER MOUNTAINS AND NEAR THE ARIZONA BORDER. && .AVIATION...VALID 08/00Z-09/00Z. BACKDOOR FRONT BOUNDARY ELP-TCS LINE NEARLY STATIONARY AND ERODING SLOWLY AND MOVING TO EAST SLOWLY BY THE END OF THE FCST PD. SKY WX: SCT- BKN050-070 SCT-BKN 100-140 AND SCT-BKN 200-250. LCL MVFR IFR IN HVR SHOWERS AND TSTMS VRB WINDS 30G40KT 3SM +TSRAGS BKN040CB OVC080. SFC WINDS 00Z-18Z E OF ELP-TCS LINE SE 7-12 KTS AND WSW WEST OF THE LINE. WINDS BECOMG MOST LOCATIONS AFT 18Z SW 7-12 KTS. .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING. MOISTURE IS FORECAST TO INCREASE ACROSS THE AREA WEDNESDAY THROUGH FRIDAY WITH SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE. THUS THERE IS POTENTIAL FOR MORE WIDESPREAD HEAVY RAINFALL AND LOCAL FLOODING THURSDAY AND FRIDAY. THE AREA WILL BEGIN TO DRY OUT DURING THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE REGION AND PUSHES THE MOISTURE OFF TO THE WEST. AFTER TEMPERATURES DROP A FEW DEGREES BELOW NORMAL LATER THIS WEEK THEY WILL RECOVER DURING THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 95 74 91 / 50 30 50 50 SIERRA BLANCA 67 90 68 88 / 40 40 50 50 LAS CRUCES 69 93 69 90 / 50 30 50 50 ALAMOGORDO 67 91 68 89 / 50 30 50 50 CLOUDCROFT 53 70 54 68 / 70 60 60 60 TRUTH OR CONSEQUENCES 67 92 67 87 / 50 40 40 40 SILVER CITY 62 83 61 80 / 40 30 30 50 DEMING 68 93 68 89 / 40 30 30 40 LORDSBURG 67 94 67 88 / 30 30 30 40 WEST EL PASO METRO 73 95 74 92 / 50 30 50 50 DELL CITY 67 92 68 91 / 50 40 50 40 FORT HANCOCK 71 94 71 92 / 40 40 60 40 LOMA LINDA 68 89 68 86 / 50 40 60 50 FABENS 71 95 71 92 / 50 30 60 50 SANTA TERESA 71 94 72 90 / 50 30 50 50 WHITE SANDS HQ 69 92 70 90 / 50 50 50 50 JORNADA RANGE 67 92 67 89 / 50 40 50 50 HATCH 67 93 67 90 / 50 30 40 40 COLUMBUS 70 93 70 89 / 40 30 40 40 OROGRANDE 70 92 71 89 / 50 30 50 50 MAYHILL 56 78 57 76 / 60 60 60 60 MESCALERO 56 80 56 78 / 60 50 50 60 TIMBERON 56 78 57 77 / 60 50 60 60 WINSTON 59 84 60 80 / 50 40 30 50 HILLSBORO 63 90 64 87 / 50 40 40 50 SPACEPORT 66 92 67 89 / 50 40 50 50 LAKE ROBERTS 57 83 58 79 / 40 40 30 50 HURLEY 63 87 63 82 / 30 30 30 40 CLIFF 63 91 63 86 / 30 30 30 40 MULE CREEK 62 90 63 85 / 30 30 30 30 FAYWOOD 64 88 64 84 / 40 30 40 40 ANIMAS 67 94 67 88 / 20 30 30 40 HACHITA 67 95 67 90 / 30 30 40 40 ANTELOPE WELLS 67 93 65 87 / 30 30 40 50 CLOVERDALE 65 89 64 83 / 20 30 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/20 NOVLAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1121 AM MDT TUE JUL 7 2015 NMZ401>417-TXZ418>424-081730-UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1121 AM MDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS MOST AREAS. A FEW STORMS MAY PRODUCE HEAVY RAINS WITH RAINFALL AMOUNTS GREATER THAN AN INCH. THUS FLASH FLOODING IS POSSIBLE OVER ISOLATED LOCATIONS. ISOLATED STORMS MAY ALSO PRODUCE WIND GUSTS TO 60 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALLS WILL BE THE PRIMARY WEATHER THREAT WITH SOME AREAS SEEING UP TO 3 INCHES OF TOTAL RAINFALL. THUS FLOODING MAY OCCUR OVER A FEW LOCATIONS. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER. SATURDAY THROUGH MONDAY HIGH PRESSURE ALOFT BUILDS ACROSS THE REGION. THUS THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS OVER THE HIGHER MOUNTAINS AND NEAR THE ARIZONA BORDER...OTHERWISE MOST OF THE FORECAST AREA WILL REMAIN DRY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE VIA OUR SPOTTER PHONE LINE OR VIA TWITTER USING OUR HANDLE @NWSELPASO OR TO LOCAL LAW ENFORCEMENT. ROGASH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
417 PM MDT TUE JUL 7 2015
TXZ420-423-072300-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-
417 PM MDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH COUNTY
UNTIL 500 PM MDT...
AT 417 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCNARY...OR NEAR FORT HANCOCK. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORT HANCOCK...
AND MCNARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3116 10577 3120 10578 3120 10580 3129 10587
3139 10566 3123 10560 3116 10573
TIME...MOT...LOC 2217Z 239DEG 12KT 3126 10576
HARDIMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
422 PM MDT TUE JUL 7 2015
NMZ411-413-TXZ418-419-072315-
SOUTHERN TULAROSA BASIN NM-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-WESTERN EL PASO COUNTY TX-
EASTERN/CENTRAL EL PASO COUNTY TX-
422 PM MDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES UNTIL 515 PM MDT...
AT 419 PM MDT...STRONG THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER PARTS
OF THE MESILLA VALLEY IN THE WAKE OF A STRONG OUTFLOW BONDARY. ADDITIONAL
THUNDERSTORM DEVELOPMENT IS LIKELY FURTHER DOWN THE VALLEY INTO PARTS OF
THE EL PASO METRO AREA IN THE NEXT HOUR.
STRONGER STORMS WILL PRODUCE WIND GUSTS TO NEAR 50 MPH...AND SMALL
HAIL. A FEW STORMS MAY APPROACH SEVERE LIMITS THIS EVENING.
LOCATIONS WHICH MAY BE IMPACTED INCLUDE...
LAS CRUCES...
WEST EL PASO...
ANTHONY...
SAN MIGUEL...
MESILLA...
VINTON...
LA MESA...
CANUTILLO...
MESQUITE...
VADO...
TALAVERA...
LA UNION...
SANTA TERESA...
NMSU MAIN CAMPUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THESE STORMS...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3239 10652 3210 10640 3177 10645 3177 10652
3178 10653 3179 10704 3212 10713 3226 10692
3241 10678
TIME...MOT...LOC 2219Z 265DEG 12KT 3222 10679
HARDIMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
454 PM MDT TUE JUL 7 2015
NMZ407-072345-
SOUTHWEST DESERT/MIMBRES BASIN NM-
454 PM MDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR LUNA COUNTY UNTIL 545 PM MDT...
AT 452 PM MDT...STRONG THUNDERSTORMS WERE INCREASING IN COVERAGE ACROSS
LUNA COUNTY. THESE STORMS WERE SLOWLY MOVING TO THE EAST.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS...ALONG WITH TORRENTIAL RAINFALL. A FEW STORMS MAY APPROACH
SEVERE LIMITS.
LOCATIONS IMPACTED INCLUDE...
DEMING...
COLUMBUS...
SUNSHINE...
HERMANAS...
UVAS VALLEY...
NUTT...
AKELA...
GAGE...
SPRING CANYON STATE PARK...
AND ROCK HOUND STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3240 10823 3238 10821 3241 10813 3243 10815
3243 10814 3248 10810 3254 10811 3253 10809
3256 10800 3253 10794 3257 10792 3246 10782
3247 10771 3242 10767 3248 10767 3261 10756
3260 10730 3178 10730 3179 10821
TIME...MOT...LOC 2252Z 265DEG 48KT 3213 10782
HARDIMANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 520 PM MDT TUE JUL 7 2015 TXZ420-421-080000- SALT BASIN TX-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX- 520 PM MDT TUE JUL 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUDSPETH COUNTY UNTIL 600 PM MDT... AT 519 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF CORNUDAS...MOVING SOUTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CORNUDAS... PORTIONS OF U.S. HIGHWAY 62-180. LAT...LON 3182 10553 3195 10539 3178 10507 3162 10543 TIME...MOT...LOC 2319Z 317DEG 21KT 3178 10535 HARDIMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
522 PM MDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HEAVY RAIN 2 SE CAMP THUNDERBIRD 32.94N 108.02W
07/07/2015 E1.99 INCH GRANT NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1500090
BIRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
535 PM MDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD WHITE SANDS NAT MON 32.78N 106.17W
07/07/2015 OTERO NM LAW ENFORCEMENT
&&
EVENT NUMBER EPZ1500091
TRIPOLIThe El Paso radar (KEPZ), 116 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Three tractor trailers and 1 horse trailer were overturned.
Lemon sized hail reported along with damaging winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594422, 594424, 594425.